Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Having irregular menstrual cycles, random night sweats and bruises on upper back. Is this the cause for concern?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5783 Questions
34 y/o female. Irregular menstrual cycles for past 4 months after 20+ years of clockwork cycles (not pregnant and no hormonal bc for over 6 years), random night sweats, unexplained abdominal bloating, and now developing quarter-sized "bruises" on my upper back about 3" from my spine at the level of my shoulder blades. The "bruises" have a very thin reddish-purple edge with a large flesh-colored center. I'd think it were ringworm except it is not scaly and doesn't itch. The second "bruise" developed tonight in a matter of hours. NKA, no recent change in detergents either. Last full physical was during last pregnancy (2011).
Posted Thu, 29 Aug 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 53 minutes later
Thanks for the detailed history.
As you mentioned the latest bruise appeared within hours, fungal infection can be ruled out.
The bruises are reddish purple which suggests a rash of adverse drug reaction.
I would like to know whether you have taken any type of medication in recent past.
Also I would like to see the lesion.
Kindly upload a photograph of the lesion.

You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better. You can also send the reports/ image to YYYY@YYYY with the subject as 'ATTN: Dr. Rahul Kumar'

Waiting for your response.
Thank you
Above answer was peer-reviewed by
Follow-up: Having irregular menstrual cycles, random night sweats and bruises on upper back. Is this the cause for concern? 5 hours later
I apologize for the poor quality of the picture. I can attempt to take another if necessary. I have not taken any medication other than a multivitamin and/or acetaminophen or ibuprofen PRN in the past 5 years, not even an antibiotic. Come to think of it, I have had a petechial rash appear on my legs twice in the past year. Again, no changes in detergents or meds. My allergic reaction to something at the beach where we vacation regularly, but that very same rash appeared very rapidly just six months later and while I was at home.
Answered by Dr. Rahul Kumar 1 hour later
Thanks for the follow up.
I saw the photograph and it is looking typically like a ring worm.
Some times ring worm may not be associated with itch or scaling.
In fact allergic reactions are usually itchy.
Another possibility is a simple bruise due to platelet deficiency, you even had peticheal rashes in past.

Here is my advice for you,

1. Get you complete blood count done. I mainly want to rule out low platelet. Also get a peripheral smear of blood for atypical cells.

2. Start applying oint clotrimazole twice daily, It is easily available over the counter.

I believe you will get response with this.
If possible let me know the reports.

Wishing you a good health,
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor